MAUDE Adverse Event Report: CORDIS CASHEL SABER 2MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 2MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002002S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 2mm x 2cm 90¿ saber percutaneous transluminal angioplasty (pta) balloon dilatation catheter ruptured within its nominal pressure.It was used as pre-plain old balloon angioplasty (poba) and was delivered to the lesion without any problems.It was replaced with another unknown balloon catheter and the procedure completed.There was no reported patient injury.The lesion was the superficial femoral artery.An ipsilateral approach was made.The device will not be returned for analysis because it was discarded.
 
Additional Manufacturer Narrative
Complaint conclusion: the balloon of a saber 2mm x 2cm 90cm percutaneous transluminal angioplasty (pta) balloon dilatation catheter ruptured within its nominal pressure.It was used as a pre-plain old balloon angioplasty (poba) and was delivered to the lesion without any problems.The lesion was the superficial femoral artery and an ipsilateral approach was made.It was replaced with another unknown balloon catheter and the procedure was completed.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17718392 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.However, procedural/handling factors and vessel characteristics (although unknown) might have contributed to the reported event as the potential presence of calcification is known to cause damage to balloons.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 2MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9560754
Report Number9616099-2020-03461
Device Sequence Number16705762
Product Code LIT
UDI-Device Identifier20705032069769
UDI-Public20705032069769
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number48002002S
Device Catalogue Number48002002S
Device Lot Number17718392
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALLOON CATHETER